Alert archive / Missouri / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 37, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Mar 30, 1996, 3:57 PM CST for Cedar County, St. Clair County, Missouri. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 30, 1996, 3:57 PM CST (21:57 UTC)
- Expired
- Mar 30, 1996, 5:00 PM CST
- In force
- 63 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Cedar County, MO, St. Clair County, MO
The radar
The Springfield radar (KSGF), 81 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 30, 4:26 PM CST | Hail 0.75 | Collins, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1434 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 2:19 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Mar 30, 2:19 PM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 218 PM CST SAT MAR 30 1996 PROBLEMS INCLUDE TIMING END OF PCPN AND TEMPS TRW FINALLY BEGINNING TO FORM OVER OK...IN CLOSE PROXIMITY TO CIRCULATION CENTER ON WTR VPR LOOP. OVER SW MO...BANDS OF RW/ISO TRW CONTD TO SPREAD N WITH DEVELOPMENT IN THE SE KS/JLN AREA OVER PAST HR. 19Z SFC ANAL PLACED LOW BETWEEN OKC-TUL-PNC WITH 50 DEGREE DEWPOINTS AS FAR N AS OK/KS BORDER. TEMPS AND CIGS HAVE BEEN A STRUGGLE SO FAR TODAY...WITH LTL RELIEF UNTIL SUN AM WHEN DRIER AIR WILL MOVE IN. PCPN SHOULD CONT TO DEVELOP AS H5 SYS APPROACHES AREA. SVR THREAT SHOULD REMAIN S OF FA NEAR TRACK OF UPR LOW...WITH SVR TRW THAT FORM IN OK/AR WEAKENING BEFORE THEY REACH SW MO. 12Z MODELS KEEP PCPN AROUND UNTIL AFTER 06Z...WITH CLDS NOT EXPECTED TO BREAK UP UNTIL SUN AFT 12Z. DO NOT THINK THAT POPS ARE NEEDED SUN FOR AREA W OF CAMDENTON-BRANSON LINE...BUT WOULD LIKE TO MENTION RAIN ENDING EARLY E OF THIS LINE. WITH N WINDS AT 15 TO 25 MPH EXPECTED AFTER TROF PASSES THRU...ADDITION OF BREEZY WOULD BE A GOOD IDEA. TEMPS: WITH CURRENT GLOOMY CONDITIONS AND RECENT PERFORMANCE OF MOS... LEANING TOWARD COOLER FWC THRU PD WITH ONLY MINOR ADJUSTTMENTS. SGF BB 039/048 032/057 040 08820 JLN BB 040/051 034/060 042 08820 MS
In the hours before
Special weather statement, Mar 30, 1:00 PM CST, 2 hours 57 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-311200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CST SAT MAR 30 1996 THE FOLLOWING OUTLOOK CONTAINS INFORMATION FOR THE FOLLOWING COUNTIES IN SOUTHEAST KANSAS BOURBON CHEROKEE CRAWFORD IN SOUTHWEST AND CENTRAL MISSOURI BARRY DALLAS LACLEDE OREGON STONE BARTON DENT LAWRENCE OZARK TANEY BENTON DOUGLAS MARIES PHELPS TEXAS CAMDEN GREENE MCDONALD POLK VERNON CEDAR HICKORY MILLER PULASKI WEBSTER CHRISTIAN HOWELL MORGAN SHANNON WRIGHT DADE JASPER NEWTON ST CLAIR . ...RAIN AND SCATTERED THUNDERSTORMS TO CONTINUE THROUGH TONIGHT... A MID LEVEL STORM SYSTEM OVER OKLAHOMA EARLY SATURDAY AFTERNOON WILL MOVE INTO NORTHERN ARKANSAS BY THIS EVENING. WARM AND MOIST AIR WILL CONTINUE TO BE BROUGHT NORTH INTO THE OZARKS AHEAD OF THIS SYSTEM. AREAS OF RAIN WILL CONTINUE ACROSS THE AREA THE REST OF THIS AFTERNOON WITH SCATTERED THUNDERSTORMS ALSO POSSIBLE. DUE TO LIMITED INSTABILITY THE THUNDERSTORMS THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE. THE STRONGER STORMS WILL...HOWEVER...PRODUCE BRIEF HEAVY RAINFALL AND HAIL UP TO 1/2 INCH IN DIAMETER. ARKANSAS AND OKLAHOMA HAVE THE GREATER CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. THE RAIN AND THUNDERSTORMS WILL BEGIN TO END FROM WEST TO EAST AFTER MIDNIGHT. SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. SUTTON
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 4:55 PM CST | Severe Thunderstorm Warning | SGF | Christian | 35 min |
| Mar 30, 5:45 PM CST | Severe Thunderstorm Warning | SGF | Laclede, Webster | 45 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.